# SDR 2011FA0000798

- Difficulty date: December 8, 2011
- Submitted: December 21, 2011
- Operation: General aviation
- Aircraft: N454N
- Make and model: Lear 45LEAR
- Aircraft serial: 339
- Aircraft time: 2,495 hours, 2,232 cycles
- System (JASC): 2140 · Heating System
- Part: Control Valve
- Part number: 32912221
- Part serial: 996
- Condition: Inoperative
- Location: Cockpit Heat
- Part time: 2,495 hours, 2,232 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

FOLLOWING INITIAL DESCENT FROM FL430 AND WHEN PASSING THROUGH FL400 THE FLIGHT CREW NOTICED FUMES AND SMOKE ACCUMULATING IN THE COCKPIT AND CABIN.  AN EMERGENCY DESCENT WAS INITIATED AND AFTER PASSING THROUGH FL200 THE SMOKE AND FUMES RAPIDLY DISSIPATED.  A NORMAL LANDING WAS MADE.  MX PERSONNEL FOUND THE COCKPIT HEAT TEMP EXCESSIVELY HIGH WHEN RUNNING IN MANUAL MODE.  FURTHER TROUBLESHOOTING FOUND THE COCKPIT HEAT CONTROL VALVE NOT RESPONDING TO INPUTS IN MANUAL OR AUTO MODE. THE COCKPIT HEAT TEMP CONTROL VALVE ALONG WITH THE ECS TEMP CONTROLLER WAS REPLACED AND OPS CHECKS WERE SATISFACTORY.
